MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-15-3D
Medical Device Problem Codes Break (1069); Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the spring coil detachment failed.The surgeon discovered that the coil failed to be detached when detaching the coil, so they removed the spring coil that failed to be detached and replaced it with a new one.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during an aneurysm embolization treatment the bare axium 3d coil was not detached successfully in the internal carotid artery.The coil body was pulled out, requiring the coil to be withdrawn and replaced with a new one.The new coil was successfully detached.No patient complications have been reported as a result of this event.The patient's blood flow and vessel tortuosity were normal.The aneurysm max diameter was 6mm, and the neck diameter was 4mm.Additional information received reported there were no issues that resulted in the damage that was found.They did not use the instant detacher.2 attempts were made to detach with the manual menthod.The backup hand-breaking detachment area broke, and the detachment wire could not be pulled out.There was no damage to the pushwire observed after removal.Additional information received reported prior to coil non-detachment, no issues encountered.
 
Additional Manufacturer Narrative
Product analysis: as found condition- the axium pusher was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium outer carton; within an opened axium inner pouch and outside its returned dispenser coil and introducer sheath.Visual inspection/damage location details - the actuator interface was found loose within the coupler tube, indicative of a detachment using an instant detacher.The break indicator was found unbroken.No evidence of manual detachment attempts was found at this location.The coin was found fully retracted out of the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.The lumen stop was found undamaged.The coin was found undamaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21643875
Report Number9617601-2025-00278
Device Sequence Number15369102
Product Code KRD
UDI-Device Identifier00847536037816
UDI-Public00847536037816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot Number227755121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer03/24/2025
05/15/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/17/2025
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale